Deep Vein Thrombosis (DVT) Support Group

Deep-vein thrombosis, also known as deep-venous thrombosis or DVT, is the formation of a blood clot ("thrombus") in a deep vein. It can be caused by something preventing blood from circulating or clotting normally. Join the support group if you are coping with DVT and find others who are going through the same challenges.

0 Online
0 Online

Bruising

I noticed this afternoon that I appear to have a bruise on my stomach. I just came out of the bathtub and the bruise seems to be around my waist. I do not wear tight clothing, but I think it is caused by waistbands. I have some hard knots of sort from where the needles were injected daily a few weeks ago. Is that normal? Are they clots?
Is anyone else bruising like this or like this?
I am on 10mg of Coumadin right now, getting my blood tested in the morning.

Replies

JEB2007
JEB2007

Don't worry about it - being on coumadin makes us bruise easily. I have had LOTS of bruises that I don't remember causing, and they stay around longer too. I got a bruise once from the seam of my pantyhose! My injection sites were bruised for 2-3 weeks.
deleted_user
deleted_user

I also had lots of bruising, especially from my Lovenox needles. The bruises were hard (probably because they are injected sub-cutaneously) and felt like a "knot" and lasted for days. The bruises themselves lasted for a good few weeks. I still find bruises on myself even though I don't remember hitting myself, etc. I think what you are experiencing is "normal" :-) but check with your doctor if you're worried.
deleted_user
deleted_user

I think you already read my journal about the hematoma----I have noticed slight bruising from waist bands too. No big deal. 10mgs is a lot of coumadin, but everyone is different--let me know how the blood test turns out!
CanadianRose
CanadianRose

Yup..knots...I got a few on my stomach now, but they are not going away.
Funny.. like a circle bruise around my waist now.
I was looking out for bruises, but I was thinking more about bumps and bruises, not bruising from clothing. Thanks all.
deleted_user
deleted_user

Bruises, schmoozes ..... I fell over a table a few weeks ago - it is a folding banqueting type table, and a friend & I were putting it up. I stood on the hinge to lock it and instead it shut it. I fell over it and scraped the leg along my thigh. I had a bruise that ran the length of my thigh and half way around it. Beautiful colours. It took around a week to clear. So after that one, the little 'ooo I don't remember doing that one' bruises sort of fade into insignificance!
CanadianRose
CanadianRose

Ouch Cath!..
I got a new one.. a circular bandaid on my arm...lol.. too funny now. My bruises are dark cos my skin is brown.. kinda yucky..thought it was dirt.. tried to rub it off..lol
deleted_user
deleted_user

I had a good bruise a few weeks ago too, when I had to have a blood test. when I pulled the tape off after the test I got a rectangular bruise slightly bigger than the tape had been. The nurse at my anti-coag clinic saw it & went mental. 'How did you do that? How??????' When Isaid it was one of her colleagues who'd done it, she rang them there & then & shouted at them. Really embarrassing.

Thankfully the big leg bruise had cleared by the time I went to the clinic this week .... I hate to think what she would have done if she had seen it!
CanadianRose
CanadianRose

I am down to 7mg of Coumadin for the next 6 days, apparently my levels is over 3 right now.. so.. we need to modify the dose.
Oh Oh OH........I got to wear the granny stockings all the time.. well all day from now on...grrrrrrrrr and the doc wants me to wear full stockings...up to the hip......grrrrrrrrr...I am going to think about that one.
deleted_user
deleted_user

I have so many bruises, I look like I've been to battle - I'm a little clumsy. I also had little knots after my Lovenox injections, I think it's normal. I'm on 12mg of Coumadin.
deleted_user
deleted_user

yes, my son bruises easily, looks like he was beaten on his abdomen where he took lovenox shots
he is 20 & now waiting on results for Factor V thing
deleted_user
deleted_user

I agree with eveyone else. on the bruising from injections. My doctor told me to avoid bruising if possible.I would definetly check with your Dr.